Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 17, NWS Jackson, KY

February 6, 2004Martin County, Kentucky

NWS Jackson, KY issued this flash flood warning at Feb 6, 2004, 9:42 AM EST for Martin County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2004, 9:42 AM EST (14:42 UTC)
Expired
Feb 6, 2004, 12:30 PM EST
In force
3 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Martin County, KY

The radar

The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
452 m above ground
0-6 km bulk shear
125 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 061442
FFWJKL
KYC159-061730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
942 AM EST FRI FEB 6 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARTIN COUNTY

* UNTIL 1230 PM EST

* AT 928 AM EST...COUNTY DISPATCH REPORTED SEVERAL SPOTS OF HIGH WATER 
  ON ROUTE 40...ESPECIALLY NEAR BLACKLOCK...BEAUTY...AND STAFFORD. 
  HIGH WATER WAS ALSO REPORTED ALONG ROUTE 2032 NEAR FLOGPOND. 

WHILE THE HEAVIEST RAINFALL HAS EXITED THE AREA...EXCESSIVE RUNOFF
FROM PREVIOUS RAINS WILL CAUSE FLASH FLOODING OF CREEKS AND 
STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO 
TRIGGER ROCK AND MUDSLIDES. A FLASH FLOOD WARNING MEANS
THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG 
STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS FLOWING WATERS BY FOOT 
OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY 
AND SEEK HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.

LAT...LON 3775 8272 3763 8256 3793 8211 3810 8233

$$
GEOGERIAN
1 follow-up statement
000 
WGUS73 KJKL 061618
FFSJKL
KYC159-061730-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1118 AM EST FRI FEB 6 2004

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MARTIN COUNTY
UNTIL 1230 PM EST...

AT 1100 AM EST...COUNTY DISPATCH CONTINUED TO REPORT SEVERAL SPOTS 
OF HIGH WATER ON ROUTE 40...ESPECIALLY NEAR BLACKLOCK...BEAUTY...AND 
STAFFORD. HIGH WATER WAS ALSO REPORTED ALONG ROUTE 2032 NEAR 
FLOGPOND. WHILE THE HEAVIEST RAIN HAS EXITED THE AREA...EXCESSIVE 
RUNOFF FROM PREVIOUS RAINS WILL CONTINUE TO CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ROADS...FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS...AND LOW 
LYING AREAS ARE SUBJECT TO FLASH FLOODING

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON.

$$
GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 5:20 AM EST, 4 hours 22 minutes earlier.

Area forecast discussion, Feb 6, 5:20 AM EST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
520 AM EST FRI FEB 6 2004

.DISCUSSION...

TASK FOR TODAY IS HYDRO. 88D INDICATING NUMEROUS AREAS OF MODERATE
TO HEAVY RAINFALL ACROSS THE CWFA. IFLOWS GAGES HAVE RECORDED
BETWEEN 3 TO 5 INCHES AND 88D INDICATES AS MUCH AS 5 TO 6 INCHES IN
OUR SW CWFA. MUCH OF THE HEAVIEST PCPN IN OUR SW IS SHOWING UP AT
AROUND 7500FT WHICH COULD ALSO BE BRIGHT BANDING. WILL MAINTAIN FFA
THROUGH AT LEAST NOON TODAY. COLD FNT PASSING THRU CNTRL KY ON 9Z
SFC CHART ACCOMPANIED WITH AN END TO PCPN AND DRIER AIR.
UNFORTUNATELY WE ARE EXPECTING A CONTINUATION OF THE PCPN OVERNIGHT
WITH UPSLOPE AND THE FNT STRETCHING OUT ALONG THE MTNS AS THE LOW
PRESS CTR TRACKS NE. WITH AN INFLUX OF COLDER AIR AND SOME DIURNAL
DROP...TEMPS WILL FALL TO THE MID 20S TONIGHT AND RAIN SHOULD CHANGE
TO SNOW AROUND MIDNIGHT. ONLY AREA TO SEE MUCH ACCUM WILL BE AROUND
AN INCH IN OUR MTN COUNTIES BORDERING VA.

MODELS HAVE SOME TIMING DIFFERENCES WITH THE PROGRESS OF THIS FNT
AND THE NEXT IN THE SERIES. HAVE GENERALLY FOLLOWED THE GFS FOR
GUIDANCE. THIS WILL KEEP A CHC OF SN IN THE FCST THRU SAT NITE. A
BRIEF DRY BUT COLD SPELL WILL ENSUE UNTIL MON NITE WHEN ANOTHER WAVE
ROTATES AROUND THE HUDSON BAY LOW AND CYCLES WITH A WRN GULF LOW IN
A SCENERIO SIMILAR TO THE CURRENT PATTERN.

HAVE POPULATED GRIDS WITH META TEMPS AND POPS FOR THE SHORT TERM AS
THIS SEEMED CLOSEST TO ACTUAL. BLENDED INTO GFS PAST 36HR. TEMPS
WILL CONTINUE DOWNWARD TREND TODAY WITH THIS MORNINGS READING THE
DAILY HIGH AND OVERNIGHT LOW.

&&

.PREVIOUS DISCUSSIONS...

1001 PM EST THU FEB 5 2004

03Z SFC ANALYSIS SHOWS AN INVERTED TROF CONTINUING TO LIFT INTO THE
SOUTHERN OHIO. A WARM FRONT LOCATED ACROSS THE NORTHERN SECTIONS OF
THE GULF STATES WILL CONTINUE TO PUSH NORTH THROUGH THE OVERNIGHT
HOURS. A SOGGY NIGHT IS IN STORE FOR EASTERN KENTUCKY...AS MODERATE
TO HEAVY RAINS WILL CONTINUE TO TREK THROUGH THE AREA OVERNIGHT AND
DROP ANOTHER 1 TO 2 INCHES IN THE FAR SOUTHWESTERN COUNTIES AND 1 TO
1 1/2 ELSEWHERE...PRECIP ENHANCED BY STRONG 850 JET WILL CONTINUE TO
TRANSPORT COPIOUS AMOUNTS OF GULF MOISTURE NORTHWARD THROUGH THE
OVERNIGHT HOURS. DOWNSLOPING WILL CONTINUE TO SPARE THE HEADWATERS
OF THE KENTUCKY AND CUMBERLAND FOR MOST OF THE NIGHT. WILL ADJUST
TEMPERATURES UP A CATEGORY WITH TEMPS ALREADY RISING AND UPSTREAM
READINGS IN THE LOWER TO MIDDLE 50S.

WILL LET FLOOD WATCH THROUGH NOON FRIDAY CONTINUE...FLOODING HAS
GENERALLY BEEN CONCENTRATED IN THE SW PARTS OF THE CWA...BUT WITH
LOW FFG VALUES...A SATURATED GROUND...AND MOST CREEKS AND RIVERS
RUNNING HIGH WILL CLOSELY MONITOR ENTIRE CWA. UPDATE OUT SOON.

&&

545 PM EST THU FEB 5 2004

21Z SFC ANALYSIS SHOWS AN INVERTED LOW PRESSURE AREA LIFTING INTO
THE SOUTHERN OHIO VALLEY WITH A TROUGH AXIS LYING THROUGH EAST
KENTUCKY. PLENTY OF MODERATE TO HEAVY RAINS CONTINUES TO STREAM
NORTH INTO EASTERN KENTUCKY NECESSITATING FLASH FLOOD WARNINGS FOR
SEVERAL COUNTIES THROUGH THE SOUTHERN PART OF OUR CWA. THE EARLIER
SNOW AND SLEET HAS MAINLY MELTED AND WASHED AWAY AS TEMPERATURES
CLIMBED THROUGH THE 30S AS THE AFTERNOON WORE ON. THE STREAM OF RAIN
WILL CONTINUE THROUGH THE NIGHT...MEANDERING WEST AND THEN BACK EAST
THROUGH EAST KENTUCKY. AS A RESULT WILL CONTINUE THE FLOOD WATCH
OVERNIGHT AND INTO FRIDAY MORNING.

THE MODELS ARE IN GOOD ENOUGH AGREEMENT THROUGH 48 HOURS AS THEY
SLOWLY ROLL THE FULL LATITUDE TROUGH EAST AND INTO THE OHIO VALLEY
...GRADUALLY LIFTING INTO THE NORTHEAST AND OFF THE MID ATLANTIC
COAST. PLENTY OF UPPER LEVEL SUPPORT WILL BE IN PLACE TONIGHT AND
EARLY FRIDAY AS A STRENGTHENING JET STREAK BRINGS IN PLENTY OF
DIVERGENCE AT 300 MBS. ANOTHER BATCH OF DIVERGENCE POUNDS THROUGH
FRIDAY EVENING ACCOMPANYING A MODERATELY STRONG SHORTWAVE. FOR THE
START OF THE NEW WEEK...RIDGING FOLLOWS THE TROUGH AND MOVES OVER
THE TENNESSEE AND OHIO VALLEYS. LATER...THE BROAD RIDGE SLIDES EAST
ON MONDAY WITH ANOTHER TROUGH DROPPING INTO THE MID SECTION OF THE
NATION...ROTATING THROUGH EVEN SLOWER. THIS WILL LEAVE THE OHIO
VALLEY IN THE RISING SECTION OF THE LONGWAVE PATTERN FOR QUITE
AWHILE...MAKING FOR UNSETTLED WEATHER THROUGH MUCH OF THE WEEK.

SENSIBLE WEATHER WILL FEATURE A PROLONGED EXCESSIVE RAINFALL EVENT
FOR MOST OF EAST KENTUCKY TONIGHT INTO FRIDAY MORNING. DOWNSLOPING
AND THE AXIS OF HEAVIER RAIN JUST TO THE WEST WILL THANKFULLY SPARE
THE HEADWATERS OF THE KENTUCKY AND CUMBERLAND FOR A GOOD PORTION OF
THE NIGHT. THE REST OF THE AREA WILL NEED TO BE WATCHED CLOSELY FOR
CONTINUED COUNTY-WIDE FLOOD PROBLEMS...IN THE SOUTHWEST AND
DEVELOPING PROBLEMS ELSEWHERE AS THE RAIN CONTINUES UNABATED THROUGH
FRIDAY MORNING. HEAVY RAIN WILL BE MENTIONED IN EACH ZONE INTO THE
FIRST PART OF FRIDAY MORNING. GRADUALLY RISING TEMPERATURES TONIGHT
WILL KEEP THE WEATHER CONCERNS OF THE LIQUID VARIETY. THE LOW AND
ITS HEAVY RAIN WILL PULL EAST EARLY FRIDAY LEAVING LIGHTER POCKETS
OF RAIN BEHIND. HOWEVER...A TEMPORARY RESURGENCE COULD OCCUR IN THE
EVENING OVER THE FAR EAST AS THE 00Z SATURDAY JET STREAK MOVES
OVERHEAD. COLDER AIR WILL THEN POUR INTO THE AREA SWITCHING
LINGERING PRECIPITATION TO SNOW...BUT LITTLE ACCUMULATION EXPECTED
DUE TO LOW QPF. THE THREAT FOR LIGHT SNOW WILL CONTINUE INTO EARLY
SATURDAY ENDING SOUTHWEST TO NORTHEAST. CHILLY HIGH PRESSURE THEN
PASSES THROUGH THE TENNESSEE VALLEY FOR SATURDAY NIGHT THROUGH EARLY
MONDAY. A SIMILAR PATTERN...TO THE ONE WE CURRENT ARE ENDURING...
THEN SHOWS ITSELF FOR MONDAY THROUGH MIDWEEK AS A SOMEWHAT INVERTED
AREA OF LOW PRESSURE OOZES TOWARD THE AREA WITH MARGINAL THICKNESS
VALUES NECESSITATING AN AMBIGUOUS FORECAST OF A CHANCE OF SNOW OR
RAIN. AS THIS NEW ROUND OF MESSY WEATHER HEADS EAST...WRAP AROUND
WILL CONTINUE THE CONCERN FOR SOME LIGHT RAIN OR SNOW...THOUGH
PROBABLY JUST SNOW...INTO THURSDAY.

MOS TEMPS FROM GFS WERE PREFERRED TONIGHT THE MET AND FWC TOO WARM.
THEY WERE ALL SIMILAR BEYOND THAT AND DID NOT STRAY FAR. AS FOR
POPS...WENT CATEGORICAL TONIGHT INTO FRIDAY WITH THE GFS CUTTING OFF
THEIR POPS TOO SOON FOR FRIDAY...ESPECIALLY GIVEN THE SLOWER 18Z
SOLUTION FROM THE MESOETA. WENT ABOVE THE FWC AND MAV FOR FRIDAY
NIGHT AND SATURDAY AS THE WRAP AROUND MOISTURE MOVES IN WITH PLENTY
OF UPPER LEVEL SUPPORT INITIALLY.

AS FOR IFPS/GFE GRIDS...POPULATED WITH MY USUAL METHOD FROM THE
MESOETA FOR TEMPS...DEWPOINTS...AND WINDS THROUGH 60 HOURS. HAD TO
TAKE THE EDGE OFF THE HIGHER SUSTAINED WINDS ALONG OUR MOUNTAIN
COUNTIES. ALSO HAD TO ADJUST TEMPS TOWARD CURRENT VALUES AND WENT
WITH A NON DIURNAL PATTERN THROUGH THE NIGHT AS READINGS RISE INTO
THE LOWER AND MIDDLE 40S BY MORNING. THE REST OF THE GRIDS WERE IN
GOOD SHAPE AND HAD TO ADJUST VERY LITTLE.

&&

.JKL...WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH NOON TODAY FOR ENTIRE CWA.

DUSTY
Hazardous weather outlook, Feb 6, 5:41 AM EST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
541 AM EST FRI FEB 6 2004

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071000-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY-
POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-
WOLFE KY-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN...
HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...
MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING...
MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE...
PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON...
WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG
541 AM EST FRI FEB 6 2004

...FLOOD WATCH FOR EASTERN KENTUCKY THROUGH NOON TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD FLOODING IS POSSIBLE ACROSS EASTERN KENTUCKY TODAY WITH AN
ADDITIONAL ONE TO TWO INCHES OF RAIN POSSIBLE.

THE RAIN WILL CHANGE TO SNOW TONIGHT AFTER MIDNIGHT WITH LESS THAN AN
INCH OF ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT. ANY ADDITIONAL
ACCUMULATIONS WILL BE LIGHT AND GENERALLY LESS THAN AN INCH.

ALTHOUGH MIXED WITH RAIN AT TIMES...THERE IS ALSO A CHANCE FOR LIGHT
SNOW FROM MONDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN RAINFALL AMOUNTS AND ANY OBSERVED
INCIDENTS OF FLOODING OR ROAD CLOSURES.

DUSTY

In the hours before

Local storm report, Feb 6, 8:05 AM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
805 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            TRENT                   37.77N 83.46W
02/06/2004                   WOLFE              KY   NWS EMPLOYEE

            6 INCHES OF WATER STANDING ON STAMPER BRANCH ROAD.

&&

STAMPER
Local storm report, Feb 6, 8:19 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
819 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLOOD            4 W IRVINE              37.70N 84.04W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

1200 AM     FLOOD            1 SW IRVINE             37.69N 83.98W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

0546 AM     FLOOD            5 WSW IRVINE            37.67N 84.05W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

0621 AM     BLIZZARD         5 WSW IRVINE            37.67N 84.05W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

0656 AM     FLOOD            5 E IRVINE              37.70N 83.88W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

&&

STAMPER
Local storm report, Feb 6, 8:19 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED 621AM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
819 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLOOD            4 W IRVINE              37.70N 84.04W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

1200 AM     FLOOD            1 SW IRVINE             37.69N 83.98W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

0546 AM     FLOOD            5 WSW IRVINE            37.67N 84.05W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

0621 AM     FLOOD            5 WSW IRVINE            37.67N 84.05W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

0656 AM     FLOOD            5 E IRVINE              37.70N 83.88W
02/06/2004                   ESTILL             KY   LAW ENFORCEMENT

            ROAD CLOSED

&&

STAMPER
Local storm report, Feb 6, 8:47 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
847 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLOOD            HAZARD                  37.25N 83.20W
02/06/2004                   PERRY              KY   TRAINED SPOTTER

            HWY 451 FLOODED BETWEEN MILE MARKER 12 AND 13. WATER OVER
            BOTH LANES. LOWER SECOND CREEK WATER 2-3 INCHES DEEP OVER
            ROAD. AJAX ROAD IN BULAN WATER IS COVERING THE ROAD.

0740 AM     FLOOD            PIKEVILLE               37.48N 82.51W
02/06/2004                   PIKE               KY   TRAINED SPOTTER

            TWO ROAD CLOSURES KY1427 IN FLOYD CLOSED DUE TO HIGH
            WATER. KY122 IN MARTIN NEAR BROOKS BRANCH CLOSED DUE TO
            HIGH WATER.

&&

CM
Local storm report, Feb 6, 8:55 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
855 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0808 AM     FLOOD            PRESTONSBURG            37.67N 82.77W
02/06/2004                   FLOYD              KY   TRAINED SPOTTER

            2 FOOT OF WATER COVERS HWY 1427 ABOUT 3 MILES FROM HWY 23

&&

CM
Local storm report, Feb 6, 9:08 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
908 AM EST FRI FEB 06 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLOOD            3 W HAZARD              37.25N 83.25W
02/06/2004                   PERRY              KY   COUNTY OFFICIAL

            DISPATCH REPORTED WATER OVER HWY 451 AT BUSY.

&&

CM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:29 AM ESTFlash Flood WarningJKLEstill, Jackson, Lee, Owsley6 hr

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.